Alert archive / Iowa / Wind Advisories in 2025

Wind Advisory 7, NWS Quad Cities, IA

April 1, 202521 counties in Iowa; 9 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind advisory at Apr 1, 2025, 2:04 PM CDT for 21 counties in Iowa; 9 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Apr 2, 2025, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2025, 2:04 PM CDT (19:04 UTC)
In effect from
Apr 2, 2025, 12:00 PM CDT
Expired
Apr 2, 2025, 7:00 PM CDT
In force
7 hr
Issued by
NWS Quad Cities, IA
All 32 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 55 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

905 
WWUS73 KDVN 011904
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
204 PM CDT Tue Apr 1 2025

IAZ088-089-098-099-ILZ025-026-034-035-MOZ009-010-020315-
/O.NEW.KDVN.WI.Y.0007.250402T1700Z-250403T0000Z/
Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren-Hancock-
McDonough-Scotland-Clark-
Including the cities of Keosauqua, Oquawka, Fort Madison,
Monmouth, Carthage, Memphis, Burlington, Kahoka, Macomb, and
Mount Pleasant
204 PM CDT Tue Apr 1 2025

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Illinois, Hancock, Henderson, McDonough, and Warren 
  Counties. In Iowa, Des Moines, Henry IA, Lee, and Van Buren 
  Counties. In Missouri, Clark and Scotland Counties.

* WHEN...From noon to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Haase
5 follow-up statements
555 
WWUS73 KDVN 020139
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
839 PM CDT Tue Apr 1 2025

IAZ088-089-098-099-ILZ025-026-034-035-MOZ009-010-021100-
/O.CON.KDVN.WI.Y.0007.250402T1700Z-250403T0000Z/
Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren-Hancock-
McDonough-Scotland-Clark-
Including the cities of Mount Pleasant, Kahoka, Oquawka,
Keosauqua, Fort Madison, Burlington, Macomb, Memphis, Monmouth,
and Carthage
839 PM CDT Tue Apr 1 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Illinois, Hancock, Henderson, McDonough, and Warren 
  Counties. In Iowa, Des Moines, Henry IA, Lee, and Van Buren 
  Counties. In Missouri, Clark and Scotland Counties.

* WHEN...From noon to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Uttech
171 
WWUS73 KDVN 020759
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
259 AM CDT Wed Apr 2 2025

IAZ040>042-051>054-063>068-076>078-087-ILZ015>018-024-021600-
/O.EXA.KDVN.WI.Y.0007.250402T1700Z-250403T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Rock Island-Henry IL-Bureau-Putnam-Mercer-
Including the cities of Clinton, Geneseo, Anamosa, Hennepin,
Independence, Davenport, Princeton, Maquoketa, Muscatine, Vinton,
Fairfield, Rock Island, Washington, Aledo, Dubuque, Sigourney,
Wapello, Marengo, Cedar Rapids, Bettendorf, Manchester, Tipton,
Moline, and Iowa City
259 AM CDT Wed Apr 2 2025

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS 
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of north central and northwest Illinois and east 
  central, northeast, and southeast Iowa.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IAZ088-089-098-099-ILZ025-026-034-035-MOZ009-010-021600-
/O.CON.KDVN.WI.Y.0007.250402T1700Z-250403T0000Z/
Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren-Hancock-
McDonough-Scotland-Clark-
Including the cities of Oquawka, Kahoka, Keosauqua, Memphis,
Burlington, Carthage, Mount Pleasant, Fort Madison, Monmouth, and
Macomb
259 AM CDT Wed Apr 2 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS 
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Illinois, Hancock, Henderson, McDonough, and Warren 
  Counties. In Iowa, Des Moines, Henry IA, Lee, and Van Buren 
  Counties. In Missouri, Clark and Scotland Counties.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Cousins
306 
WWUS73 KDVN 021451
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
951 AM CDT Wed Apr 2 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015>018-
024>026-034-035-MOZ009-010-022300-
/O.CON.KDVN.WI.Y.0007.250402T1700Z-250403T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Rock Island-Henry IL-Bureau-
Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Wapello, Princeton, Oquawka, Washington,
Muscatine, Moline, Manchester, Fairfield, Cedar Rapids, Mount
Pleasant, Keosauqua, Hennepin, Aledo, Monmouth, Dubuque,
Maquoketa, Davenport, Anamosa, Geneseo, Clinton, Marengo,
Bettendorf, Fort Madison, Memphis, Rock Island, Independence,
Kahoka, Burlington, Vinton, Sigourney, Iowa City, Macomb, Tipton,
and Carthage
951 AM CDT Wed Apr 2 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts to 45 to 50 mph 
  expected.

* WHERE...Portions of north central, northwest, and west central 
  Illinois, east central, northeast, and southeast Iowa, and 
  northeast Missouri.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Haase
682 
WWUS73 KDVN 022008
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
308 PM CDT Wed Apr 2 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015>018-
024>026-034-035-MOZ009-010-030000-
/O.CON.KDVN.WI.Y.0007.000000T0000Z-250403T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Rock Island-Henry IL-Bureau-
Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Wapello, Princeton, Oquawka, Washington,
Muscatine, Moline, Manchester, Fairfield, Cedar Rapids, Mount
Pleasant, Keosauqua, Hennepin, Aledo, Monmouth, Dubuque,
Maquoketa, Davenport, Anamosa, Geneseo, Clinton, Marengo,
Bettendorf, Fort Madison, Memphis, Rock Island, Independence,
Kahoka, Burlington, Vinton, Sigourney, Iowa City, Macomb, Tipton,
and Carthage
308 PM CDT Wed Apr 2 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts to 45 to 50 mph.

* WHERE...Portions of north central, northwest, and west central 
  Illinois, east central, northeast, and southeast Iowa, and 
  northeast Missouri.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Haase
374 
WWUS73 KDVN 030001
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
701 PM CDT Wed Apr 2 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015>018-
024>026-034-035-MOZ009-010-030115-
/O.EXP.KDVN.WI.Y.0007.000000T0000Z-250403T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Rock Island-Henry IL-Bureau-
Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Wapello, Fairfield, Macomb, Hennepin,
Cedar Rapids, Davenport, Bettendorf, Independence, Monmouth,
Aledo, Carthage, Washington, Memphis, Sigourney, Moline,
Muscatine, Vinton, Clinton, Fort Madison, Burlington, Kahoka,
Manchester, Keosauqua, Rock Island, Iowa City, Geneseo, Mount
Pleasant, Maquoketa, Marengo, Dubuque, Princeton, Tipton,
Anamosa, and Oquawka
701 PM CDT Wed Apr 2 2025

...WIND ADVISORY HAS EXPIRED...

Gusty west winds will continue overnight but are no longer expected 
to reach advisory levels. Expect occasional gusts between 25 to 35 
mph into Thursday morning.

$$

Uttech

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Apr 1, 1:01 PM CDT, 1 hour 3 minutes earlier. Its key messages:

  • A strong storm system will impact the Midwest tonight into Wednesday. Severe storms are possible, especially east of the Mississippi on Wednesday with all hazards possible.
  • Outside of Wednesday, temperatures look to be near or slightly below normal for early April.
  • A somewhat active weather pattern continues late this week with two additional but weaker systems moving through the Midwest.
Area forecast discussion, Apr 1, 1:01 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
101 PM CDT Tue Apr 1 2025

.KEY MESSAGES...

- A strong storm system will impact the Midwest tonight into
  Wednesday. Severe storms are possible, especially east of the
  Mississippi on Wednesday with all hazards possible.

- Outside of Wednesday, temperatures look to be near or slightly
  below normal for early April.

- A somewhat active weather pattern continues late this week
  with two additional but weaker systems moving through the
  Midwest.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 237 AM CDT Tue Apr 1 2025

High pressure at the surface is forecast to move into the lower
Great Lakes by daybreak today. As this occurs, the pressure
gradient will begin to tighten as a storm system in the lee of
the Rockies further develops. This will lead to windy conditions
developing during the morning hours and continue through the rest
of the day. Winds will increase to 15 to 25 MPH with gusts up to
35 MPH. The winds combined with relative humidity values of 40 to
50 percent will create elevated fire conditions west of the
Mississippi River this afternoon. Temperatures will remain cool
today with high temperatures ranging from the mid 40s along the
Highway 20 corridor to the lower 50s south of a Fairfield to
Galesburg line.

Tuesday night into Wednesday, a 100 knot jet streak is forecast
to dig into the southern Plains and eject toward the Great Lakes
with a deepening storm system at 500 MB moving from South
Dakota into Minnesota through the period. This will cause the
surface low to lift from southern Kansas into southern Minnesota
by 00 UTC Thursday. As the surface low lifts through Iowa
tonight into Wednesday, a warm front is forecast to lift across
the area resulting in strong warm air and moisture advection
into the area. This will cause dewpoints to climb into the 50s
Wednesday morning and high temperatures in the 70s. This storm
system will also bring a cold front across the area Wednesday
afternoon.

Models have shown a band of frontogenetical forcing developing
to the north of the warm front this afternoon with the best
forcing north of Interstate 80 across Iowa but think that any
coverage this afternoon will be isolated to scattered in this
area.

As the low level jet develops Tuesday evening and continues into
the overnight hours expect showers to become more widespread
with thunderstorms developing by midnight. The warm front is
forecast to remain to the south across Missouri tonight resulting
in elevated storms across the area. Deep layer shear will be
around 50 knots overnight with CAPE values north of the front
ranging from 300 to 500 J/KG. Elevated storms will result in the
main threats overnight being large hail with a secondary threat of
damaging winds. There is a Marginal Risk (level 1 out of 5) of
severe storms tonight.

As the surface low moves into Iowa after 09 UTC, model
consensus has the warm front lifting into the area during this
window. As the warm front moves into the area models show Most
Unstable CAPE increasing to 1000 to 2000 J/KG in the warm sector. CAMs
have shown a line of storms developing to our west or southwest
and moving northeastward across the area between 09 and 15 UTC.
These storms will be moving quickly at 50 to 60 mph to the
northeast. The primary threat in this window if storms are surface
based would be damaging winds with a secondary threat for hail.
Surface based storms would also be capable of tornadoes especially
near any boundaries.

The HRRR is much faster in moving the convection out of the area
during the late morning hours while the NAM Nest shows some
intensification as the storms near the Mississippi River and
slowly exiting the area into the early afternoon.

In looking over this upcoming storm system, there are similarities
and differences between this system and the one last weekend.
Position and track of the lows are similar. The differences are the
much better and stronger signal for a significant severe outbreak.
However, the severe risk area for this event is also similar to the
one over the weekend. Thus the possibility does exist, roughly a 8
to 18 percent chance, that severe storms could bisect the area. That
is, remain well west and southwest of the area Tuesday night and
then well east and southeast of the area on Wednesday. Time will
tell if this scenario plays out.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 237 AM CDT Tue Apr 1 2025

The region is forecast to remain under southwest flow aloft
through the upcoming weekend. Currently, the forecast has a
pair of storm systems passing well to our south Thursday and
Friday and bring low chances of rain into far northeast
Missouri and west central Illinois with cloudy skies area wide.

Models show a storm system passing to our north Saturday into
Saturday night as a second system passes to our south. This
spreads rain northward into the area on Saturday and Saturday
night. As the storm system to the north moves by, cooler air
moves into the area with precipitation continuing into Sunday.
This may bring a rain and snow mix to the area Sunday morning
before precipitation comes to an end. Cooler and drier air will
move into the area late Sunday into Monday with high temperatures
in the mid to upper 40s.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1255 PM CDT Tue Apr 1 2025

Potent storm system will bring scattered showers this evening
then widespread showers and thunderstorms from 06z/02 through
17z/02. Then a line of thunderstorms should sweep across the taf
sites Wednesday afternoon ahead of a strong cold front. Severe
storms are possible tonight and Wednesday. Southeast winds
gusting to 30 kts through Wednesday morning then becoming
southwest to 35 kts in the afternoon.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...Cousins
LONG TERM...Cousins
AVIATION...Haase
Hazardous weather outlook, Apr 1, 3:25 AM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
325 AM CDT Tue Apr 1 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-020830-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
325 AM CDT Tue Apr 1 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Southeast winds will increase this morning to 15 to 25 mph with
gusts up to 35 mph. This will lead to elevated fire danger late
this morning into the afternoon.

A strong storm system will begin to impact the area tonight.
Widespread showers and storms are possible with the best chance of
showers after midnight. There is a marginal or level 1 out of 5
risk for severe storm tonight. The main risk with these storms
will be large hail with a secondary threat being damaging winds.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

This storm system will continue to impact the area during the day
on Wednesday with thunderstorms moving across the area Wednesday
morning. There is an Enhanced or level 3 our of 5 risk of severe
storms east of the Mississippi River. There is a Slight or level 2
out of 5 risk of severe storms west of the Mississippi River.
Damaging winds and large hail are the main threats but tornadoes
cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

GENERAL STORM MOTION OF THE DAY:

Tonight storms will move to the northeast at 40 to 50 mph.

Spotter activation is possible tonight.

DC

Nearby

Wind Advisories in Iowa, 2025Wind Advisories in Illinois, 2025Wind Advisories in Missouri, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.